MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL
Catalog Number PWF030F
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The potential root cause for this failure mode could be due to hypersensitivity to natural latex or rubber.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indication for use: the purewick female external catheter is intended for non-invasive urine output management in female patients.Contraindications: patients with urinary retention.Warnings: do not use purewick female external catheter with bedpan or any material that does not allow for sufficient airflow.To avoid potential skin injury, never push or pull the purewick female external catheter against the skin during placement or removal, never insert the purewick female external catheter into vagina, and anal canal or other body cavities.Discontinue use if an allergic reaction occurs.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state and federal laws and regulations.Precautions: not recommended for patients who are: agitated, combative or uncooperative and might remove the purewick female external catheter.Having frequent episodes of bowel incontinence without a fecal management system in place.Experiencing skin irritation or breakdown at the site.Experiencing moderate/heavy menstruation and cannot use a tampon.Do not use barrier cream on the perineum when using the purewick female external catheter.Barrier cream may impede suction not recommended for use on patients who have undergone recent surgery of the external urogenital tract.Always assess skin for compromise and perform perineal care prior to placement of a new purewick female external catheter.Maintain suction until the purewick female external catheter is fully removed from he patient to avoid urine backflow.Recommendations: perform each step with clean technique.N the home setting, wash hands thoroughly before device placement.Prior to connecting the purewick female external catheter to hospital wall suction tubing, verify suction function by covering the open end of the suction tubing with one hand and observing the pressure dial.If the pressure does not increase when the line is covered, verify that the tubing is secured, connected and not kinked.Ensure the purewick female external catheter remains in the correct position after turning the patient.Remove the purewick female external catheter prior to ambulation.Properly placing the purewick female external catheter snugly between the labia and gluteus holds the purewick female external catheter in place for most patients.Mesh underwear may be useful for securing the purewick female external catheter for some patients.Assess device placement and patient's skin at least every 2 hours.Replace the purewick female external catheter every 8-12 hours or when soiled with feces or blood.Change suction tubing per hospital protocol or at least every thirty (30) days.".
 
Event or Problem Description
It was reported that the customer stated that the wicks were too big and caused the patient to get a hemorrhoid, and the nurse told her to stop using the product.It is currently unknown if the patient received medical intervention.

Brand Name
PUREWICK FEMALE EXTERNAL
Common Device Name
PUREWICK FEMALE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9315344
Report Number1018233-2019-07266
Device Sequence Number468621
Product Code NZU
UDI-Device Identifier00801741163081
UDI-Public(01)00801741163081
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWF030F
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;